WATERBURY — Vermont State Police said the investigation into what exactly caused a trooper to collapse in the parking lot of the New Haven barracks in March is inconclusive, however laboratory tests show the evidence he was transporting was indeed heroin.

According to a statement released March 16 by State Police, at 11:25 p.m. March 15, Acting Sgt. Brett Flansburg, of the New Haven Barracks, conducted a traffic stop on West Street in Leicester. The traffic stop turned into a drug possession investigation, which led to Flansburg confiscating from the vehicle a small plastic bag containing what appeared to be a small amount of heroin, an empty plastic bag and a syringe.

Flansburg had transported the items to the New Haven barracks when he began to feel ill, according to the initial press release. Flansburg called for help and collapsed in the barracks’ parking lot. Other troopers found him and gave him three doses of Narcan, a drug which reverses the effects of an opioid overdose. Flansburg was taken to the University of Vermont Medical Center in Burlington, where he was treated and released.

“The results of any medical tests must remain confidential due to Trooper Flansburg’s personal privacy rights,” the statement issued Tuesday by VSP Public Information Officer, Adam Silverman. “The ultimate cause of the incident in March is inconclusive.”

“We are grateful that Trooper Flansburg has recovered and returned to work,” said State Police director, Col. Matthew T. Birmingham in the statement.

In the statement, he and Public Safety Commissioner Thomas D. Anderson, stressed that while the cause of this incident is unknown, first responders should heed the warnings from the federal Centers for Disease Control & Prevention and U.S. Customs and Border Protection, about the dangers of being in contact with powerful opioids.

“While we know that the risk of overdose from merely touching these drugs is low, we take the CDC at its word when it says first responders face possibly life-threatening consequences through exposure routes including inhalation, mucous membrane contact, ingestion and needles,” Anderson said in the statement.

According to the statement, police would not provide further comment, owing to privacy issues.

0
0
0
0
0
You must be logged in to react.
Click any reaction to login.

(0) comments

Welcome to the discussion.

Keep it Clean. Please avoid obscene, vulgar, lewd, racist or sexually-oriented language.
PLEASE TURN OFF YOUR CAPS LOCK.
Don't Threaten. Threats of harming another person will not be tolerated.
Be Truthful. Don't knowingly lie about anyone or anything.
Be Nice. No racism, sexism or any sort of -ism that is degrading to another person.
Be Proactive. Use the 'Report' link on each comment to let us know of abusive posts.
Share with Us. We'd love to hear eyewitness accounts, the history behind an article.